MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM VIDEO COLONOSCOPE; VIDEO ENDOSCOPE

FUJIFILM CORPORATION FUJIFILM VIDEO COLONOSCOPE; VIDEO ENDOSCOPE
Model Number EC-600WL V2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, and race: unknown.If any additional relevant information is provided, a supplemental report will be submitted.Ref: internal complaint number (b)(4).
 
Event or Problem Description
On july 01, 2020 fujifilm medical systems usa inc (fmsu) was informed that during a colonoscopy procedure for diagnostic purposes a tear occurred in the patient's colon.This occurred during the final stages of the procedure, the doctor retroflexed the scope in the colon which led to the tear.The doctor applied a medical clip to the tear, which will be expelled with the patient's bowel movement within the next month once the tear has healed.The patient was released from the endoscopy center after the procedure was completed.The scope was taken out of use after the procedure was completed.The doctor believed that there was a sharp edge at the distal end which led to the tear in the patient.However after further inspection of the colonoscopy scope, which was inspected by the lead endoscopy technician, there was no sign of any sharp edges.The technician did not believe that this was a user error; however there was also no proof to suggest otherwise.There was no death or serious injury associated with this event; this report is being submitted in abundance of caution.

Brand Name
FUJIFILM VIDEO COLONOSCOPE
Common Device Name
VIDEO ENDOSCOPE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun
kanagawa, 00258 8538
JA  002588538
MDR Report Key10307554
Report Number1000513161-2020-00003
Device Sequence Number10963675
Product Code FDF
UDI-Device Identifier14547410337393
UDI-Public(01)14547410337393
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
Report Date (Section F) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEC-600WL V2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/01/2020
Device Age1 YR
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer07/22/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Date Report Sent to FDA07/22/2020